Three Cases of Reversible Agranulocytosis after Treatment with Lamotrigine
2
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Several psychotropic drugs, including clozapine, are known to cause agranulocytosis and this may lead to a fatal condition. Lamotrigine is an anticonvulsant that the Food and Drug Administration (FDA) has approved for the depression of bipolar disorder. A few cases of lamotrigine-induced agranulocytosis have been previously reported on, but the pathophysiology and clinical manifestations are not yet known. This case series reports on 3 patients with different medical conditions who experienced agranulocytosis during treatment with lamotrigine. In these cases, the agranulocytosis occurred a few weeks after initiation of lamotrigine and it rapidly disappeared after discontinuation. We also discuss several characteristics of lamotrigine-induced agranulocytosis.
Abstract
Several psychotropic drugs, including clozapine, are known to cause agranulocytosis and this may lead to a fatal condition. Lamotrigine is an anticonvulsant that the Food and Drug Administration (FDA) has approved for the depression of bipolar disorder. A few cases of lamotrigine-induced agranulocytosis have been previously reported on, but the pathophysiology and clinical manifestations are not yet known. This case series reports on 3 patients with different medical conditions who experienced agranulocytosis during treatment with lamotrigine. In these cases, the agranulocytosis occurred a few weeks after initiation of lamotrigine and it rapidly disappeared after discontinuation. We also discuss several characteristics of lamotrigine-induced agranulocytosis.
참고문헌 (12)
- GlaxoSmithKline Inc, "Lamictal® (lamotrigine) product monograph" (2001), glaxoSmithKline Inc
- Nicholson RJ, "Leucopenia associated with lamotrigine", BMJ, 310, pp.504~ (1995)
- de Carmago OA, "Agranulocytosis associated with lamotrigine", BMJ, 318, pp.1179~ (1999)
- Solvason HB, "Agranulocytosis associated with lamotrigine", Am J Psychiatry, 157, pp.1704~ (2000)
- Fadul CE, "Agranulocytosis associated with lamotrigine in a patient with low-grade glioma", Epilepsia, 43, pp.199~200 (2002)
- Lu W, "Possible bioactivation pathways of lamotrigine", Drug Metab Dispos, 35, pp.1050~1056 (2007)
- Fountoulakis KN, "Treatment of bipolar disorder: a complex treatment for a multifacet disorder", Ann Gen Psychiatry, 6, pp.27~ (2007)
- Sedky K, "Psychotropic medications and leukopenia", Curr Drug Targets, 7, pp.1191~1194 (2006)
- Alvir JM, "Clozapine-induced agranulocytosis. Incidence and risk factors in the United States", N Engl J Med, 329, pp.162~167 (1993)
- LeDrew K, "Lamotrigine induced neutropenia", Can J Psychiatry, 50, pp.242~ (2005)
- Damiani JT, "Lamotrigine-associated neutropenia in a geriatric patient", Am J Geriatr Psychiatry, 8, pp.346~ (2000)
- Ahn YM, "Experience of maintaining clozapine medication in patients with ‘redalert zone’ neutropenia: long-term follow-up results", Int Clin Psychopharmacol, 19, pp.97~101 (2004)
